MAUDE Adverse Event Report: PENUMBRA, INC. POD PACKING COIL; HCG, KRD

PENUMBRA, INC. POD PACKING COIL; HCG, KRD
Catalog Number RBYPODJ5
Medical Device Problem Codes Material Deformation (2976); Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned pod pc confirmed that the pusher assembly was fractured.If the pod pc is advanced at an extreme angle during use, damage such as a kink on the pusher assembly may occur.Further manipulation of the kinked pusher assembly may have worsened to a fracture.If the pusher assembly becomes fractured, the embolization coil will likely detach.The fractured pusher assembly likely contributed to the embolization coil detachment during the procedure.The detached embolization coil was not returned for evaluation.Penumbra products are visually inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure in the splenic artery using pod packing coil (pod pcs) and a non-penumbra microcatheter.During the procedure, while advancing the pod pc out from the introducer sheath and into the microcatheter, the physician noticed the proximal end of the pusher assembly was bent.Therefore, the physician decided to remove the pod pc.However, while removing the coil, the pusher assembly of the pod pc broke and a portion of the pusher assembly with the inner filament wire came out.Consequently, the pod pc had unintentionally detached inside the microcatheter.Therefore, the physician injected saline to push the detached pod pc out of the microcatheter and into the vessel.The procedure was completed using an additional pod pc and the same microcatheter.There was no report of an adverse effect to the patient.

Brand Name
POD PACKING COIL
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15730522
Report Number3005168196-2022-00515
Device Sequence Number2995627
Product Code HCG
UDI-Device Identifier00814548017631
UDI-Public814548017631
Combination Product (Y/N)N
Initial Reporter StateND
Initial Reporter CountryUS
PMA/510(K) Number
K170852
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/03/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPODJ5
Device Lot NumberF00000104
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/18/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2022
Initial Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age38 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005